Florida, 2004

Hail in Florida, June 25, 2004

June 25, 2004 · NWS MLB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 25, 8:15 PM EST, 25 minutes earlier.

Area forecast discussion, Jun 25, 8:15 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 PM EDT FRI JUN 25 2004

.DISCUSSION...
BROKEN TSTORM LINE SPANNING THE PENISULA FROM DAYTONA TO VENICE.  A
FEW CELLS HAVE HAD INTENSE LTG AND VERY HEAVY RAIN...BUT THIS IS
TYPICAL FOR THIS TIME OF YEAR.  SVR WX REMAINED OUTSIDE OF THE
CWA...THANKS IN NO SMALL PART TO THE ATLC RIDGE AXIS LYING DIRECTLY
OVER THE CENTRAL PENINSULA AND OUR CLOSER PROXIMITY TO THE STRONG
UPR LVL SUBSIDENCE GENERATED BY AN H20 TUTT AXIS EXTENDING FROM THE
NRN BAHAMAS TO THE YUCATAN PENINSULA.

TSTORM ACTIVITY OVER SEMINOLE AND VOLUSIA COUNTIES IS WAINING...ONE
LAST SHOT MOVING UP FROM POLK COUNTY SHOULD LINGER FOR ANOTHER HOUR
OR SO...MAINLY OVER THE WRN SUBURBS OF ORLANDO AND SANFORD.  WILL
UPDATE FCST FOR PRECIP/SKY TREND...NO OTHER CHANGES NECESSARY.

&&

.MARINE...
NO HIGHLIGHTS...NO SIG CHANGES.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LASCODY
LONG TERM....BRAGAW
Hazardous weather outlook, Jun 25, 8:48 AM EST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
948 AM EDT FRI JUN 25 2004

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
260900-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
948 AM EDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT:

...THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS WILL DEVELOP THIS AFTERNOON ACROSS
MUCH OF THE FORECAST AREA. ISOLATED STRONG TO SEVERE STORMS WILL
PRODUCE EXCESSIVE LIGHTNING AND POTENTIALLY DAMAGING WINDS AND HAIL.
THE AREAS MOST LIKELY TO EXPERIENCE THE STRONGER STORMS WILL BE
WEST OF LINE STRETCHING FROM DAYTONA BEACH TO LAKE OKEECHOBEE. THE
STORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO EARLY THIS
EVENING.

...FLOOD IMPACT...
SLOW MOVING THUNDERSTORMS HAVE THE POTENTIAL TO DROP ONE TO INCHES
OF RAIN OVER A SHORT PERIOD OF TIME...WHICH MAY CAUSE MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS. IF YOU CANNOT SEE THE ROAD OR
ITS LINE MARKINGS DO NOT DRIVE YOUR VEHICLE THROUGH THE WATER. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ONLY
TWO FEET OF WATER CAN MAKE MOST VEHICLES BUOYANT AND PRONE TO BEING
SWEPT AWAY.

...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED THUNDERSTORMS MOVING OFFSHORE THE VOLUSIA AND NORTHERN
BREVARD COAST MAY PRODUCE WIND GUSTS OVER 35 KNOTS OVER THE NEARSHORE
WATERS BETWEEN FLAGLER BEACH AND CAPE CANAVERAL.

.DAYS TWO THROUGH SEVEN...
SCATTERED LIGHTNING STORMS ARE POSSIBE EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.

In the hours before

Special weather statement, Jun 25, 4:49 PM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
549 PM EDT FRI JUN 25 2004

FLZ041-044-144-252220-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
549 PM EDT FRI JUN 25 2004

...A LINE STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
SMALL HAIL MOVING TOWARD LAKE COUNTY AND LAKE GEORGE...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS UP TO 45 TO 50 MPH
AND SMALL HAIL FROM 7 MILES NORTHWEST OF LAKE GEORGE TO 10 MILES
NORTHWEST OF MASCOTTE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY EXPERIENCE STRONG
WINDS AND SMALL HAIL INCLUDE LAKE GEORGE...MID FLORIDA LAKES...
CLERMONT AND FRUITLAND PARK.

THESE STORMS WILL ALSO CONTAIN VERY HEAVY RAIN AND FREQUENT
LIGHTNING. IF THESE STORMS STRENGTHEN FURTHER...A WARNING WILL BE
ISSUED.

15
Special weather statement, Jun 25, 5:16 PM EST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
616 PM EDT FRI JUN 25 2004

FLZ041-044>046-141-144-252315-
COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN LAKE-
616 PM EDT FRI JUN 25 2004

...STRONG TO SEVERE STORMS EXPECTED ALONG THE INTERSTATE 4 CORRIDOR
FROM METRO ORLANDO INTO VOLUSIA COUNTY INTO THIS EVENING...

AT 615 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
STORMS ACROSS LAKE COUNTY AND NORTHWEST PORTIONS OF LAKE COUNTY.
MEANWHILE...THE EAST COAST ATLANTIC SEA BREEZE WAS MOVING INLAND
TOWARD INTERIOR SECTIONS OF VOLUSIA COUNTY AND CENTRAL SEMINOLE AND
ORANGE COUNTIES. AS THE SEA BREEZE BOUNDARY AND PRE EXISTING
THUNDERSTORMS INTERACT BETWEEN 630 PM AND 830 PM THIS EVENING...RAPID
DEVELOPMENT OF NUMEROUS STRONG TO SEVERE THUNDERSTORMS MAY RESULT.
LOCALLY DAMAGING WINDS...LARGE HAIL...FREQUENT TO EXCESSIVE
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. WHEN STORMS DEVELOP...
MOVE INDOORS INTO A STURDY STRUCTURE. LISTEN FOR FURTHER STATEMENTS
AND POSSIBLE WARNINGS.

MRV
Special weather statement, Jun 25, 8:04 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
904 PM EDT FRI JUN 25 2004

FLZ045-053-144-260145-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
904 PM EDT FRI JUN 25 2004

...STRONG STORMS PRODUCING FREQUENT LIGHTNING AND CAPABLE OF
PRODUCING WINDS UP TO 45 MPH APPROACHING METRO ORLANDO FROM THE
SOUTHWEST...

AT 859 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
STORMS ALONG INTERSTATE 4 FROM THE DISNEY AREA INTO POLK COUNTY.
THE STORMS WERE MOVING NORTH AT 10 TO 15 MPH.

THE STORMS WILL MOVE ACROSS NORTHWEST OSCEOLA COUNTY...WESTERN
ORANGE AND INTO SOUTHERN LAKE COUNTY THROUGH 10 PM.

RL
Special weather statement, Jun 25, 8:24 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
924 PM EDT FRI JUN 25 2004

FLZ045-046-260215-
ORANGE-SEMINOLE-
925 PM EDT FRI JUN 25 2004

...STORMS WITH EXCESSIVE LIGHTNING OVER WESTERN ORANGE COUNTY...
WESTERN SEMINOLE COUNTY...

AT 920 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER UNIVERSAL
STUDIOS...MOVING NORTH AT 30 MPH.  MANY OF THESE STRIKES WERE
OCCURRING SEVERAL MILES AWAY FROM THE STORM CENTER.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE FERN PARK...
MIDWAY...ORLOVISTA AND WEKIWA SPRINGS STATE PARK.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER
PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS
ENDED.  REMAIN INDOORS IF THUNDER IS HEARD.

BRAGAW

The radar

The Melbourne radar (KMLB), 103 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Orange

When
June 25, 8:40 PM EST
Where
Orange County, Apopka
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
28.667, -81.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418123.